MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD POLYSORB; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170055
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass procedure, the first device would not toggle properly on the very first reload.It was difficult to load and unload as the seemed to have been misaligned.They worked on the toggles to "loosen" it up and were able to finish the stitch but requested a new handle.The suture was also fraying close to the needle.The second device had difficulty toggling through thick tissue.The surgeon said she had to work into the tissue to get it to toggle.The needle would not transfer easily it left a slight larger hole in the tissue because the tissue needed to be removed from the device with a grasper.It was over sewn.

Brand Name
POLYSORB
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7633887
Report Number9612501-2018-01182
Device Sequence Number2281538
Product Code OCW
UDI-Device Identifier10884521126602
UDI-Public10884521126602
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number170055
Device Catalogue Number170055
Device Lot NumberJ7E0408X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;